MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-1503
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that while cleaning the gastrointestinal videoscope with the endoscope reprocessor, the endoscope reprocessor started making strange noises.After a while, it was noticed that the cleaning tube near the connector on the washer side was cut.Therefore, the endoscope may have been insufficiently cleaned.It was unclear when the irrigation tube broke, so there was a possibility that multiple endoscopes had been insufficiently cleaned.The issue was found during reprocessing.There were no reports of patient harm or impact associated with this event.This report is related to the following linked patient identifiers:(b)(6).
 
Additional Manufacturer Narrative
E - initial reporter: (b)(6) hospital.To date, the device has not been returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and customer-provided information.When the issue was reported, olympus requested additional information from the customer on their reprocessing practices.The customer reported these devices are pre-cleaned after procedures with no delay: devices are wiped, suctioned and air/water channel is cleaned using a cleaning adaptor.The customer reported that manual cleaning is performed with olympus endofresh s solution and boston scientific hedgehog brushes.Finally, the devices are disinfected using an olympus oer-5 with acecide 6% disinfectant solution.The customer could not confirm the cleaning tubes are checked as part of the inspection.However, the customer reported the tube had cracked near the base of the connector and torn with only a single strand of the tube connecting with the endoscope, stating the damage would be obvious during connection with the scope prior to reprocessing.The lot number information was not provided in this case; no device history record review could be performed.The device instructions for use document was reviewed.The review showed information relevant to preventing the reported issue under the section preparation and inspection: "over time, the connecting tube will deteriorate because it is subject to wear with each use.If any of the following are found with the connecting tube, do not use it and replace it with a new one.Connecting a defective tube could prevent the effectiveness of the cleaning and high-level disinfection process." the investigation determined the reported issue possibly occurred due to stress applied during connection with scope and contact with a sharp object.However, no device sample was provided for analysis and no device photographs were available.The root cause could not be specified.Olympus will continue to monitor field performance for this device.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18485765
Report Number9610595-2024-00622
Device Sequence Number2722633
Product Code FEB
UDI-Device Identifier04953170233951
UDI-Public04953170233951
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1503
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-H190N GASTROINTESTINAL VIDEOSCOPE (SN.(B)(6)).; GIF-H190N(GASTROINTESTINAL VIDEOSCOPE )SN.(B)(6).; OER-5 (SN.(B)(6)).
Patient SexUnknown